Results 1 to 9 of 9

Thread: Citralopram question

  1. #1
    Join Date
    Dec 2018
    Posts
    50

    Citralopram question

    I tried to post this earlier but will try again.

    I have been on Citralopram since 5th Aug; increasing from 10mg to 30mg every 4 weeks. All was fine until a couple of weeks ago when I started to get woken up with a buzz sound (at first thought it was my mobile) but turns out I'm hearing it!!! Has anyone else experienced this when increasing the dosage? It's most annoying and freaking me out! Any advice appreciated. Thanks.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Citralopram question

    Quote Originally Posted by KatieProsecco View Post
    I have been on Citralopram since 5th Aug; increasing from 10mg to 30mg every 4 weeks. All was fine until a couple of weeks ago when I started to get woken up with a buzz sound (at first thought it was my mobile) but turns out I'm hearing it!!! Has anyone else experienced this when increasing the dosage? It's most annoying and freaking me out! Any advice appreciated. Thanks.
    Sounds like tinnitus, which is a relatively common side-effect of many medications, including ADs, even vitamin supplements. Why it is so common with such a large variety of triggers seems to be anyones' guess, but past exposure to loud noise is one potential risk factor.

    It can be short lived, resolving as the body adjusts to the med, but there are no guarantees. Vitamin B12 supplements are sometimes effective if it persists. Another thing you could try if it doesn't go away is switching to escitalopram (Lexapro). Citalopram is made up of two isomers of the active chemical, the 'S' form of citalopram, which is the active component, and a 'R' mirror image form which is a poorer fit biologically and so is mostly inactive. Lexapro (escitalopram) is more refined and only contains the 'S' isomer. This relatively small difference will often produce different side-effects. Again, no guarantees, but as they are essentially the same med switching between them is usually easy with few, if any side-effects.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Dec 2018
    Posts
    50

    Re: Citralopram question

    Thank you I was hoping you would reply as I've seen lots of good advice from you in the past. It's such an odd thing, I just hear like a buzz type sound during the night it only does it once or twice abd isn't consistent. Last night I managed to ignore it and get back to sleep. I'm waiting on my doctor reviewing my medication so will see what he says.

  4. #4
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Citralopram question

    Quote Originally Posted by KatieProsecco View Post
    It's such an odd thing, I just hear like a buzz type sound during the night it only does it once or twice abd isn't consistent.
    Hmmm. This has me wondering whether it is tinnitus. It could be, but it tends to be more constant than this, although it may be that it only intrudes into conscious awareness when the sleep cycle is at the lightest point just below awake following the REM stage.

    Other things to consider are does the noise seem louder in one ear than the other? When it woke you were you lying in the same position each time? Could it be something else, maybe an insect? Has anyone else heard it?

    If it happens again try 'popping' your ears gently to see if the noise stops.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #5
    Join Date
    Dec 2018
    Posts
    50

    Re: Citralopram question

    The noise sounds like it's a notification on my phone or similar and feels like it is coming from my left ear. It does it once and sometimes again a little while later. Always during the night/early morning. Never had this before I started on 30mg of medication. Maybe it's just my anxiety as I have had odd sensations when falling asleep when not on medication. These don't worry me as had them on and off for 3yrs and had all clear from my doctor. Maybe this latest symptom is something similar.

  6. #6
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Citralopram question

    Quote Originally Posted by KatieProsecco View Post
    The noise sounds like it's a notification on my phone or similar and feels like it is coming from my left ear. It does it once and sometimes again a little while later. Always during the night/early morning. Never had this before I started on 30mg of medication. Maybe it's just my anxiety as I have had odd sensations when falling asleep when not on medication. These don't worry me as had them on and off for 3yrs and had all clear from my doctor. Maybe this latest symptom is something similar.
    It could be. Emotions can definitely affect our senses, but so can meds so... If it is still disturbing your sleep after a month or so on 30mg then it is likely to continue to be a problem. Unfortunately, this is one of those things for which there is no one clear cut answer. You may have to try a few things before finding a solution.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  7. #7
    Join Date
    Dec 2018
    Posts
    50

    Re: Citralopram question

    Thanks I di want to give it my best shot before giving up. If the med isn't working in a few weeks time my doctor is going to look at plan B. I don't want to give up prematurely on the Citralopram. I think I heard the noise over the last couple of nights but accepted it and got straight back to sleep, thankfully! The thing is I'm probably going to blame the meds on every feeling/sensation now and it could well just be my anxiety!!! I really appreciate you taking the time to reply. :-)

  8. #8
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Citralopram question

    Quote Originally Posted by KatieProsecco View Post
    If the med isn't working in a few weeks time my doctor is going to look at plan B. I don't want to give up prematurely on the Citralopram.
    Give it at least 8-10 weeks from when you first began taking 20mg. The claims that ADs begin working within 2-4 weeks are way too optimistic for most. Somewhere between 5-12 weeks is more realistic and citalopram (also escitalopram) tends to be a little slower to do so because of its longish half-life. Only the very long half-life fluoxetine (Prozac) may take longer.

    The thing is I'm probably going to blame the meds on every feeling/sensation now and it could well just be my anxiety!!!
    It is a trap that many of us fall into, Katie. While ADs can certainly cause a range of side-effects at the beginning an anxious mind is quite capable of producing far worse symptoms if given half a chance.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  9. #9
    Join Date
    Dec 2018
    Posts
    50

    Re: Citralopram question

    Having anxiety is a nightmare! Just takes one little thing and off we go! I've been reading a lot about second fear and trying to address that logically....it actually works...sometimes! :-)

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Citralopram - Anyone? Please.
    By isthistheend in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 24-01-13, 02:02
  2. embarrassing question about Citralopram
    By Heebyjeebies in forum Citalopram / Celexa
    Replies: 5
    Last Post: 22-07-12, 12:50
  3. citralopram
    By pmcb12 in forum Citalopram / Celexa
    Replies: 4
    Last Post: 14-06-12, 22:17
  4. citralopram
    By haighy in forum Citalopram / Celexa
    Replies: 10
    Last Post: 23-02-12, 00:43
  5. Anyone on/been on Citralopram ?
    By candicemarie88 in forum Health Anxiety
    Replies: 7
    Last Post: 16-12-10, 22:12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •